I identify myself as M4D which stands for mother 4 daughter. I have a 13 yr old daughter- honors student who has never given us a moments trouble. Just this past Oct. our world became rocked by what is apparently teenage depression. Literally our lives have seemed to change overnight as there were little to no signs.
When school started this year around Sept. she began to complain of stomach pain, headaches, trouble sleeping & a good bit of weight loss. We had many medical exams & test run that came up non-conclusive.
Shortly thereafter out of the blue she eluded to thoughts of harming herself to the school counselors which landed us in heart wrenching treatment at a facility. She had to be away from us for a few days that seemed like an eternity & then she went to out patient treatment with support groups with other teens etc. She has missed at least a month of school at this point undergoing this treatment which now seems to be just more of the same menagerie of coping skills, etc. She keeps relapsing however. There was seemingly an attempt. A mild one - probably a cry for attention more than anything else but anything in that realm in to be taken seriously and is SO scary for a parent.
She is such a good girl, smart, etc. Even with the missed school etc. she has maintained honor roll in advanced content classes. She is extremely hard on herself.
She comes from a stable/supportive Christian home-no history of any kind of abuse, etc. There is no significant family hx. of depression other than a great grandfather who had situational (seasonal) depression due to the loss of his life partner (my grandmother).
My daughter has had seemingly some PMS this last year - weepy around the start of her periods - easily irritated by her brothers etc. When this depression began we noticed the pattern of relapses exactly right at a few days prior to her cycle & thru her cycle. They put her on Lexapro for the depression & then Lamictal they said to control the mood swinging she was doing around her periods.
Once we would get in a happier place after a bout of depression the period would be on it's way & seemed to wreck everything & we'd be in the abiss again. It seems the hormone change with cycles also seems to significantly lower the Seratonin level. I would love to know if anyone knows if this is medically possible or has had similiar situation. If so, what has helped you? I am drained at the vague doctors, etc. toying around with meds (vague results with side affects) that seem to be such a trade off. It feels like a **** shoot with my daughter. They are now talking of putting her on birth control pills as this calms down the hormone drops etc. I hear & read of bad ramifications of a young woman being on birth control for long periods of time. She is a 13 yr old never been kissed girl. Of course she only needs it for med. reasons but I want to know this is safe to take with those other meds etc. Does anyone know?
Of course the Dr.s say yes but they have even been vague with diagnosis. We've never fully been told she has BiPolar condition. They've told us the dx. is clinical depression & GAD but one Dr. confides in me that Lamictal would only be added in case of BiPolar. What's a mother to do or think?-Please help. Thx.
i had the same problem as her when i was her age. had it till i was almost 16 and they never could fig it out. tried me on b/c and i got beter. your body is full of hormones , diffrent times they have diffrent shifts in them. some times very big changes taht can cause mood changes, depression, ex... what the pills does it pretty much keeps her hormones the same all the time. if i was you i would try it. good luck!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.